Alert archive / Arkansas / Red Flag Warnings in 2025

Red Flag Warning 2, NWS Memphis, TN

March 19, 202510 counties in Arkansas; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this red flag warning at Mar 19, 2025, 2:53 AM CDT for 10 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at Mar 19, 2025, 10:00 AM CDT. It was in force for 9 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 19, 2025, 2:53 AM CDT (07:53 UTC)
In effect from
Mar 19, 2025, 10:00 AM CDT
Expired
Mar 19, 2025, 7:00 PM CDT
In force
9 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO

The radar

The Memphis radar (KNQA), 60 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 19, 12:16 PM CDTNON-TSTM WND GST 582 Ene Jonesboro, ARASOS station KJBR Jonesboro.
Mar 19, 2:50 PM CDTNON-TSTM WND GST 632 Ene Jonesboro, ARASOS station KJBR Jonesboro.
Mar 19, 2:58 PM CDTNON-TSTM WND GST 605 E Blytheville, ARASOS station KHKA Blytheville.
Mar 19, 3:55 PM CDTNON-TSTM WND GST 581 Se Kennett, MOAWOS station KTKX Kennett.
Mar 19, 5:22 PM CDTNON-TSTM WND GST 635 E Blytheville, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 7.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2025-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2025-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2176 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

674 
WWUS84 KMEG 190753
RFWMEG

URGENT - FIRE WEATHER MESSAGE
National Weather Service Memphis TN
253 AM CDT Wed Mar 19 2025

...RED FLAG CONDITIONS EXPECTED WEDNESDAY ACROSS NORTHEAST
ARKANSAS AND THE MISSOURI BOOTHEEL...

.Strong wind gusts above 45 mph are expected within the 
Mississippi River Delta this afternoon in addition to low fuel 
moisture near 10 percent and minimum relative humidity values as 
low as 20 percent. These conditions will allow for red flag fire 
conditions through this evening. 

ARZ009-018-026>028-035-036-MOZ113-115-192000-
/O.NEW.KMEG.FW.W.0002.250319T1500Z-250320T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
Dunklin-Pemiscot-
253 AM CDT Wed Mar 19 2025

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY...AND LOW
FUEL MOISTURE FOR NORTHEASTERN ARKANSAS AND THE MISSOURI BOOTHEEL...

The National Weather Service in Memphis has issued a Red Flag
Warning, which is in effect from 10 AM this morning to 7 PM CDT
this evening. 

* WIND... Southerly winds sustained above 25 mph with gusts up to 
  50 mph.

* HUMIDITY... Relative humidity values as low as 20 percent.

* FUEL MOISTURE... Fuel moisture at or below 10 percent. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

JAB
1 follow-up statement
806 
WWUS84 KMEG 191438
RFWMEG

URGENT - FIRE WEATHER MESSAGE
National Weather Service Memphis TN
938 AM CDT Wed Mar 19 2025

...RED FLAG CONDITIONS EXPECTED WEDNESDAY ACROSS NORTHEAST
ARKANSAS AND THE MISSOURI BOOTHEEL...

.Strong wind gusts above 45 mph are expected within the
Mississippi River Delta this afternoon in addition to low fuel
moisture near 10 percent and minimum relative humidity values as
low as 20 percent. These conditions will allow for Red Flag fire
weather conditions through this evening.

ARZ048-049-058-200000-
/O.EXA.KMEG.FW.W.0002.250319T1500Z-250320T0000Z/
St. Francis-Lee AR-Phillips-
938 AM CDT Wed Mar 19 2025

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
STRONG AND GUSTY WINDS... LOW HUMIDITY... AND LOW FUEL MOISTURE
FOR EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL...

The National Weather Service in Memphis has issued a Red Flag
Warning, which is in effect until 7 PM CDT this evening. 

* WIND... Southerly winds sustained above 25 mph with gusts up 
  to 50 mph. 

* HUMIDITY... Relative humidity values as low as 20 percent.

* FUEL MOISTURE... Fuel moisture at or below 10 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

ARZ009-018-026>028-035-036-MOZ113-115-200000-
/O.CON.KMEG.FW.W.0002.250319T1500Z-250320T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
Dunklin-Pemiscot-
938 AM CDT Wed Mar 19 2025

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
STRONG AND GUSTY WINDS... LOW HUMIDITY... AND LOW FUEL MOISTURE
FOR EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL...

* WIND... Southerly winds sustained above 25 mph with gusts up 
  to50 mph. 

* HUMIDITY... Relative humidity values as low as 20 percent.

* FUEL MOISTURE... Fuel moisture at or below 10 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this red flag warning went out at Mar 18, 11:05 PM CDT, 3 hours 48 minutes earlier. Its key messages:

  • Updated at 1051 PM CDT Tue Mar 18 2025
  • Gusty winds are expected on Wednesday, with sustained winds between 20 to 30 mph and gusts upwards of 45 mph.
  • There is a 20 to 40% chance of showers Wednesday night into early Thursday morning. An isolated thunderstorm or two cannot be ruled out.
  • Dry conditions will prevail to end the week, with showers and thunderstorms returning to the area by Sunday.
Area forecast discussion, Mar 18, 11:05 PM CDT, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1105 PM CDT Tue Mar 18 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1051 PM CDT Tue Mar 18 2025

- Gusty winds are expected on Wednesday, with sustained winds
  between 20 to 30 mph and gusts upwards of 45 mph.

- There is a 20 to 40% chance of showers Wednesday night into
  early Thursday morning. An isolated thunderstorm or two cannot
  be ruled out.

- Dry conditions will prevail to end the week, with showers and
  thunderstorms returning to the area by Sunday.

&&

.DISCUSSION...
(This evening through next Monday)
Issued at 301 PM CDT Tue Mar 18 2025

Another warm, dry, and windy day across the Mid-South this
afternoon. Temperatures are currently in the 70s across the
region, with some locations seeing 30 to 35 mph wind gusts. Could
see a very brief window early this evening of wind speeds
subsiding, but this will likely be short lived. Deepening upper-
level low overnight to the west will tighten the pressure gradient
across the area, with wind speeds ramping up early tomorrow
morning. A Wind Advisory is in effect for the entire area tomorrow
between 8 AM and 7 PM. Locations across NE Arkansas will likely
see winds approaching or exceeding Wind Advisory criteria by 8 AM,
with gusty winds spreading eastward through the morning. Many
locations will likely see sustained winds between 20 to 30 mph and
gusts upwards of 45 mph. The one location with less confidence
would be across portions of NE Mississippi, but have included the
entire area in the Wind Advisory as the potential is there. A weak
frontal boundary will pass through the area tomorrow evening,
potentially bringing some showers and isolated thunderstorms.
Conditions will be very dry leading up to this frontal boundary,
so do not think we will see too much in the way of QPF. QPF
amounts will likely remain at to below a tenth of an inch. Looking
more into the thunderstorm space, really think the better set up
will stay to the north of our area. There will likely be a decent
cap in place for the environment to overcome, which makes my
confidence in any strong to severe threat pretty low at this
point. If the frontal boundary was able to kick things off a bit,
could see a small window of strong winds and small hail mainly in
the late afternoon to early evening across West TN. However, the
potential appears to be very low.

By Thursday, the parent upper-level system will continue to drift
to the east. A couple of models are hinting at bringing a
reinforcing shot of moisture Thursday morning, with pretty cold
temperatures aloft. I am not overly confident in this occurring
though, so have tapered PoPs back a bit for now Thursday morning.
By the afternoon and continuing into Friday, conditions will dry
out across the area. Temperatures will fall back to below normal
to end the work week behind Wednesday's frontal boundary, with
highs on Thursday expected to be in the mid 50s, increasing to
the mid 60s on Friday, and back to the upper 60s to low 70s by
Saturday.

Upper-level trough will move out of the Pacific northwest over the
weekend, sliding across to the Midwest on Sunday. This will bring
another frontal system through the Mid-South, likely sometime in
the Sunday/early Monday timeframe. There is still considerable
spread with the amplitude of this trough as it moves to the north,
but there is at least a conditional window of opportunity for some
thunderstorms, some potentially strong, across the Mid-South on
Sunday. Given this is in the day six range, will see how
additional model runs come in, but would need to see better
agreement between ensemble spread before putting to much weight on
a severe weather forecast for Sunday particularly for our area.

&&

.AVIATION...
(06Z TAFS)
Issued at 1051 PM CDT Tue Mar 18 2025

Periods of LLWS are expected tonight, tomorrow and tomorrow night
as a strong Low Level Jet moves across the region. Cigs may lower
to MVFR levels tonight then rise and scatter out by midday. Winds
will strengthen overnight in response to an approaching cold
front and remain elevated through the end of the TAF cycle(s),
shifting from the southwest tonight and tomorrow, then from the
west tomorrow night.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory from 8 AM to 7 PM CDT Wednesday for ARZ009-018-
     026>028-035-036-048-049-058.

MO...Wind Advisory from 8 AM to 7 PM CDT Wednesday for MOZ113-115.

MS...Wind Advisory from 8 AM to 7 PM CDT Wednesday for MSZ001>017-
     020>024.

TN...Wind Advisory from 8 AM to 7 PM CDT Wednesday for TNZ001>004-
     019>022-048>055-088>092.

&&

PUBLIC FORECAST...JDS
AVIATION...JDS

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 2:05 PM CDTBlowing Dust AdvisoryMEGClay, Craighead, Greene, Mississippi, Poinsett2 hr
Mar 19, 4:29 PM CDTBlowing Dust WarningMEGClay, Craighead, Greene, Mississippi, Poinsett4 hr

Nearby

Red Flag Warnings in Arkansas, 2025Red Flag Warnings in Missouri, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.